Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Jaundice with Reyataz
May 24, 2005

I have been on Reyataz, Truvada and Norvir for about a year now. I am also a crystal addict. Yellowing of my eyes comes and goes from time to time. What can I do to stop this (beside go sober since this is obvious and harder to achieve)? Is damage being done to my liver? Should I change meds?

Response from Dr. Conway

Damage is not being done to your liver. The jaundice with Reyataz is purely a chemical phenomenon, with the drug interfering with the ability of your body to metabolize bilirubin. What makes the jaundice come and go is just various stresses and illnesses that occur such that your body is breaking down more red blood cells and producing more bilirubin. Because of the Reyataz, your body cannot break it down and your eyes turn a bit yellow until the stress has passed. You are right that stopping the crystal would help, but just taking care of yourself otherwise as best you can will also help.

As to whether you should change medications or not, this is up to you. This side effect is not dangerous to you other than the appearance of your eyes, so you need to weigh this against the possible side effects of any new drug you would take.



Previous
Can you re-infect yourself?
Next
MRSA Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement